Preparing for first home methadone detox - Part 11

By siouxzee369 · Nov 14, 2014 · ·
  1. Last night I had a major craving, the sort that would just not go away despite every distraction technique I tried, but unlike when the same thing happened just over a week ago and I indulged in a few lines to get the monkey off my back, I was determined not to repeat that mistake again because I've got my first test coming up next week and I'm determined to give my first ever sample clean of heroin.

    My grown up son, who knows everything about what I'm going through, could see how distressed and emotional I was and came over to give me a cuddle. He asked if there was anything he could do to help me and as I'd read somewhere that smoking weed can help some people with withdrawal symptoms, I suggested trying a joint might help.

    BIG mistake, it didn't chill me out at all, in fact it made me even more on edge and restless. I felt spaced out but not in a good way, I couldn't string a sentence together or walk in a straight line, but none of it was pleasurable. My other half went mad at me cos I couldn't function or straighten myself up enough to drive him somewhere he wanted to go.

    Needless to say I won't be trying that method to relax me again!
    Has smoking weed helped others in the same situation or have you too had a bad experience?
    I'd be interested to hear how others have reacted to having a joint to try and cure heroin cravings.

    Be lucky, Sue xx

Comments

  1. Jungledog
    I haven't used heroin but I have tried to use weed to calm oxycodone cravings. Made me want to crawl out of my fucking skin....will NEVER repeat that again. I remember it being fun when I was younger but was a really bad choice for cravings...don't know why but it made me worse. The thing that seems to help me when I start thinking on "maybe just one pill (yeah right like I EVER took just one??)" is forcing myself out side to walk with music freaking blasting on my ipod. Probably gonna be deaf when this shit ends.

    Wish you the best.
    JD
  2. Cmenot
    LOL! I can't help you on the pot info either..I am allergic and have a bad experience no matter when. I totally agree with the blasting music..it funny how many people mention music as helpful and therapeutic.
  3. NBK-4-LIFE
    Hey there!

    I just wanted to wish you luck, as you embark on this great journey.

    I was on methadone for about 5 years, so I do know where you're going.

    Personally, the first year of methadone was great. It kept me sane, withdrawal free, and happy. After that first year, though, it got bad.

    I started putting on weight, was increasingly lethargic, and soon discovered that adding a hefty dose of benzos (xanax in my case) would give a tremendous high. From there it was all downhill.

    I think that if you get stabilized on the methadone and begin tapering in the first year, it would be beneficial. I didn't have a habit for nearly as long as you, so my journey is much different.

    I don't have much time, but just wanted to add my two cents. I think that if you just listen to your body and adjust your dose accordingly, you'll be fine.

    Much luck to you!
To make a comment simply sign up and become a member!